Side effects from recent prednisone discontinuation

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

ProfCrohny
Regular Member


Date Joined Sep 2007
Total Posts : 44
   Posted 11/6/2007 10:58 AM (GMT -7)   
I just finished tapering off of prednisone last week (started on 60 mg and tapered over 2.5 months) and I'm incredibly exhausted, plus my feet swelled up so badly that I couldn't put my shoes on, but that seems to be getting better. I've also had migraines almost continuousoly since I stopped taking the prednisone and I never get headaches. Have other people experienced these side effects from going off of prednisone? If so, how long do they last? And, have you found that anything helps combat the symptoms? I've never been this exhausted in my life...it's a completely novel feeling. It's better than the side effects that I had while on prednisone (apparently I had all of them or most), but I just wanted to get a sense of when the prednisone curse will end. Any information or help would be greatly appreciated. Thanks so much, Lauren.   


Female, 30. Diagnosed August 2007 with Crohn's Colitis, but diagnosis is not complete, yet. Asacol 400 mg 12 x day. Canasa, Cortifoam, Prednisone 5 mg (tapering). Orthotricyclin Lo, Calcium, Trinity (probiotics), and multivitamin.


TammyGrl0528
Veteran Member


Date Joined Jun 2007
Total Posts : 1345
   Posted 11/6/2007 12:52 PM (GMT -7)   
Hi there Lauren...To the best of my knowlledge, when tapering off, you shouldn't have these withdrawl effects, and you should probably contact your doctor and let him know this is going on.

If you don't taper off, then common side effects are:

Severe fatigue
Headaches
Lightheadedness when standing (low blood pressure)
Nausea or vomiting
Body aches

My opinion is it would be best for you to call your doc and let him know what you are feeling right now. YOur feelings may not even have to do with the stopping of the med, but something else. Better safe than sorry.

Wishing you the best.
 GERD Forum Moderator
    Please share, only if you can spare! 
 Diagnosed with Generalized Anxiety Disorder (GAD) and Panic Attacks.
 Clickable Link that may be of interest to some...as I find I often like to check drug interactions...Drug Interactions
 
~Tammy~


Kenny23
Regular Member


Date Joined Aug 2005
Total Posts : 128
   Posted 11/6/2007 1:49 PM (GMT -7)   
i would get very verrry tired tapering pred. I didn't notice much until dropping below the 15mg mark. I could barely think and felt like a zombie. It took maybe two weeks to gain back some energy. The tiredness should go away for you too, just give it some time. Your body was getting a nice boost of cortisol and needs time to even out.

thenay
Regular Member


Date Joined May 2006
Total Posts : 167
   Posted 11/6/2007 1:53 PM (GMT -7)   
Everytime I taper down my dose I get headaches, joint pain and really tired.
It lasts a few days for me, so hopefully it shouldn't last too long now that your off it.
Everyone is different tho, how was it tapering the dosage before you got off it? Did u have it then too?
Male DX with CD May 2006 @ age 22, Colonoscopy and SBT
Taking Prednisone 30mg, Pentasa 500mg 3xday, Atenolol 25mg for fast heartbeat and Restoril 30mg for the sleepless nights (thanks Pred!)


ProfCrohny
Regular Member


Date Joined Sep 2007
Total Posts : 44
   Posted 11/6/2007 2:06 PM (GMT -7)   
Thanks everyone for your responses. I was feeling pretty good for a few days when I was on 5 mg every other day, but generally I had really bad side effects on the prednisone (e.g. tremors, extreme weakness, muscle atrophy, tingling in arms and face, mood swings, acne, etc.). The exhaustion is new since I've been off of it. I was very weak before (couldn't walk more than a couple of blocks without getting tremors), but I didn't feel totally exhausted. It's like someone slipped me a sleeping pill. I guess I just need to be patient, but it's really tough feeling bad for this long. I just want to feel semi-normal again. On the upside of things, I don't have any active inflammation anymore, so if these prednisone residual side effects go away, then maybe I can start feeling half-way human again. It's really useful to know that people start feeling better, because my doctor told me that the exhaustion could take up to a year to go away and I felt like I wanted to start crying when he said that. He didn't mention the edema (swelling in my feet) or the headaches, so that freaked me out a bit. But, I also couldn't imagine living like this for an entire year, so it's helpful hearing that the exhaustion lifts sooner. Thanks again.
Female, 30. Diagnosed August 2007 with Crohn's Colitis. Asacol 400 mg 12 x day. Canasa, Cortifoam, just finished Prednisone (tapered from 60 mg). Orthotricyclin Lo, Calcium, Trinity (probiotics), and multivitamin.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 12:42 AM (GMT -7)
There are a total of 2,735,199 posts in 301,283 threads.
View Active Threads


Who's Online
This forum has 151386 registered members. Please welcome our newest member, Kier.
189 Guest(s), 3 Registered Member(s) are currently online.  Details
Mews2much, randynoguts, celebrate life


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer